Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lyposuction for lipodistrophy? I have Diarrhea solution. Menstruation stopped?
Aug 25, 2000

I am a woman who has been positive for 14-17 years. Been on many meds. Now I'm on Zerit, DDI, Hydrea, Fortavase, ABT/Ritonovir. Tcells 52, Viral Load 7000 or 70,000 (I've heard so many numbers). Have resistance to many drugs. I have severe lipodistrophy, although I've fought it every step of the way with weight training which has helped somewhat by bulking up my arms, legs and butt. However, my face is extremely sunken in and despite 500 crunches 3 times a week, I can't get my belly any smaller. My question is, can the fat from my belly be sucked out and injected into my face? Can I do anything else about my lipodistrophy?

I have a great method for significantly calming the stomach and greatly reducing diarrhea. Put equal parts of Flax seeds with Metamucel (yes, I know Metamucel is for constipation) in a blender. The flax seed should be crunched up. Mix 4 teaspoons of this mixture into half a cup of water. Drink this 1, 2 or 3 times a day, depending on the severity of the diarrhea. This mixture seems to absorb liquid like a sponge. If you're skeptical, just let this mixture sit on your counter for 5 minutes and watch it thicken up. It takes a couple of days to start working and it helps to regulate the number of bowel movements

As I said earlier, I have been on many drugs for many years. I had stopped menstruating about 8 months ago. I'm 35 years old. My doctor said I had no female hormones left. Then, 4 months ago, I went off my old meds (can't remember all of them) and was put on Fortavase and Ritonovir only. My period came back regularly. One month ago, my doctor put me back on some of my old meds and some new. Now I fear losing my period again (the facail hair really bothered me). Has anyone heard of loss of menstruation as a possible side effect of any of the drugs?

Response from Dr. Henry

I would refer you to one of the recent issues of POZ magazine that addressed the use of plastic surgery (June issue pp 64-67) or Positively Aware (August issue pp 21-24 www.tpan.com). I am concerned that if the fat loss is severe it is hard to get the fat cells to come back so doing something earlier (such as growth hormone or one of the diabetes drugs or co-Enzyme Q with L-carnitine and B complex vitamins/n-acetyl cysteine). Thanks for the other tips. Keith Henry, M.D.



Previous
warts on lips-less kissable? Dangerous?
Next
elevated lactic acid levels

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement